http://www.digitaljournal.com/life/health/second-police-officer-overdoses-after-responding-to-one-car-crash/article/493862

Second police officer overdoses after responding to one-car crash

Posted May 30, 2017 by Karen Graham
A Washington Township police officer was given two doses of Narcan and taken to a Monroeville, Pennsylvania hospital early Sunday morning after coming into contact with a powdery substance while searching a DUI suspect's car.
Highly potent and addictive  the analgesic fentanyl is estimated to be up to 100 times stronger th...
Highly potent and addictive, the analgesic fentanyl is estimated to be up to 100 times stronger than morphine. The related drug carfentanil is 100 times more powerful than fentanyl
Drew Angerer, Getty/AFP/File
Washington Township Sgt. Vincent Surace says two police officers responded to a one-car crash just before 12:30 a.m. on Route 356 near Reservoir Road. On arrival, they found the driver appeared to be intoxicated.
The driver was identified as being Travis Ross, 34, of Leechburg. He was placed under arrest by Officer Kenneth Sebastian for DUI. Ross told the officers his wallet was in the car's center console. The second officer, who has not been identified, reached into the car and opened the console and a white powder went up into the air.
TribLive.com is reporting that according to Surface, the officer turned around and began walking back to the patrol car. He was feeling a burning in his chest and his heart beat was very rapid. He fell to one knee, feeling like he was going to pass out.
Naloxone HCl preparation  pre-filled Luer-Jet package for intravenous administration. Photo taken: A...
Naloxone HCl preparation, pre-filled Luer-Jet package for intravenous administration. Photo taken: April 4, 2010.
Intropin
Luckily, paramedics were already in route to the accident, and when they arrived, they ended up having to give the officer two doses of Narcan before transporting him to Forbes Regional Hospital where he was treated for a few hours before being released, reports Fox News.
Due to the immediate reaction the officer had in coming into contact with the unknown powder, it is believed to be heroin, fentanyl or a combination of the two. It is being tested at this time. In addition to DUI, Ross faces charges of resisting arrest, possession of a controlled substance and summary citations.
This is the second time in two weeks that a police officer has accidentally overdosed on an illegal drug in someone's possession. On May 12, an East Liverpool, Ohio police officer found out the hard way just how dangerous fentanyl can be after he accidentally overdosed after making a drug arrest and nearly died. It took four doses of Narcan to finally bring him around and he ended up being admitted to the hospital.